MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG ARTIS ZEE MULTI-PURPOSE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHINEERS AG ARTIS ZEE MULTI-PURPOSE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10094139
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
Siemens became aware of an incident that occurred while operating the artis zee multi-purpose system.The longitudinal drive spindle for the c-arm movement broke off while the unit was tilted to a 90-degree position.The c-arm assembly did not completely fall onto the ground as it was caught by the table arm carriage.The nearby trolley was damaged as well.Additional information was provided that no patient was on the table.We have no indications of any adverse effects on the health status of any persons.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.A supplement report will be filed if additional information becomes available.Section code 4755 - c-arm.
 
Additional Manufacturer Narrative
The investigation of the reported incident was completed.The reported event is one of its kind after 16 years of operation with installed volume of more than 1800 systems in the field.To determine the root cause, the log files and the components were examined; an on-site intervention and simulations were carried out as well.Calculations showed that if the spindle is pre-loaded, then the spindle would break/collapse.However, the spindle is pre-tensioned and not usually pre-loaded.It is assumed, there must have been previous damage to the spindle, therefore the pre-tension was lost.The detailed investigation ruled out both a manufacturing issue and a material defect.To simulate this situation, a two-stage test was carried out.The first phase consisted of breaking the spindle by intentionally driving it into an obstacle that was small enough to reach the spindle alone and allowed maximum deformation of the spindle.The second phase, executed afterwards, where the system with the broken spindle was brought into the same position at which the reported accident occurred.The following results were achieved.The event, collapse of the spindle, can only occur due to a collision of the spindle with an object.Only a collision may result in spindle breakage.This collision must occur in a small area at the very tip of the spindle with an inherently stable object smaller than 10cm.Furthermore, the breakage of the spindle due to the collision produces a clear and loud noise >90db(a), which is highly likely to be noticed.According to the instruction for use, the user is advised to check for damages and stop using the system in case of damages.In addition, the tests have shown that the spindle bends and returns to its original position and does not break when the spindle is hit in a different position.As a result, a previous collision with an object, which caused damage to the spindle, was determined as the root cause.To resolve the reported issue, the whole stand was exchanged as part of the service activity.The occurrence rate of the aforementioned error pattern was checked.A possible error accumulation or even a systematic error, which leads to a corrective action of the installed base, could not be determined by the investigation.

Brand Name
ARTIS ZEE MULTI-PURPOSE
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
anastasia sokolova
40 liberty blvd.
malvern, PA 19355
4843234197
MDR Report Key19202863
Report Number3004977335-2024-00046
Device Sequence Number15462475
Product Code OWB
UDI-Device Identifier04056869010076
UDI-Public(01)04056869010076(21)159181
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10094139
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown